Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 40, NWS Austin/San Antonio, TX

May 20, 2016Bastrop County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 20, 2016, 10:51 AM CDT for Bastrop County, Texas. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
May 20, 2016, 10:51 AM CDT (15:51 UTC)
Expired
May 21, 2016, 7:28 AM CDT
In force
21 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Bastrop County, TX

The radar

The Ft Hood radar (KGRK), 74 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Colorado River (TX) at Bastrop (BRTT2). The gauge peaked at 23.92 ft at May 20, 2016, 2:00 PM CDT.

actionminormoderate1015202505/2005/2105/22
Action stage
14 ft
Minor stage
23 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08159200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

511 
WGUS44 KEWX 201551
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1051 AM CDT FRI MAY 20 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Colorado River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC021-210951-
/O.NEW.KEWX.FL.W.0040.160520T1551Z-160521T1228Z/
/BRTT2.1.ER.160520T1435Z.160520T1800Z.160521T0028Z.NO/
1051 AM CDT FRI MAY 20 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Colorado River At Bastrop.
* until Saturday morning...or until the warning is cancelled.
* At 10:45 AM Friday the stage was 23.4 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by Friday afternoon.
  The river will fall below flood stage Friday evening.
* Impact...At 23.0 feet...Minor lowland flooding reaches lowest areas of the 
  flood plain. Secondary roads and low bridges are flooded.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Bastrop            14   23   23.4   Fri 11 AM  17.5  12.2  10.9  10.1   9.7


&&

LAT...LON 3007 9737 3014 9731 3006 9717 2999 9718


$$

TXC021-149-210951-
/O.NEW.KEWX.FL.W.0041.160520T2113Z-160521T2236Z/
/SMIT2.1.ER.160520T2113Z.160521T0600Z.160521T1036Z.NO/
1051 AM CDT FRI MAY 20 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Colorado River Near Smithville.
* from this afternoon to Saturday afternoon...or until the warning is cancelled.
* At 10:40 AM Friday the stage was 18.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Friday afternoon and continue to rise 
  to near 21.0 feet by early Saturday morning. The river will fall below flood 
  stage Saturday morning.
* Impact...At 20.0 feet...Minor lowland flooding reaches secondary roads and low
  water crossings near the river.

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Smithville         10   20   18.7   Fri 11 AM  19.7  11.5   9.4   8.4   7.6


&&

LAT...LON 2999 9718 3006 9717 2996 9686 2989 9692


$$

sbs
1 follow-up statement
244 
WGUS84 KEWX 210151
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
851 PM CDT FRI MAY 20 2016

...The flood warning is cancelled for the following rivers in Texas...

  Colorado River At Bastrop Affecting Bastrop County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC021-210221-
/O.CAN.KEWX.FL.W.0040.000000T0000Z-160521T1228Z/
/BRTT2.1.ER.160520T1435Z.160520T1820Z.160520T2355Z.NO/
851 PM CDT FRI MAY 20 2016

The flood warning is cancelled for
  the Colorado River At Bastrop.
* At  8:45 PM Friday the stage was 22.3 feet.
* Flood stage is 23.0 feet.
* Forecast...The river will continue to fall to 8.7 feet by Sunday morning.
* Impact...At 23.0 feet...Minor lowland flooding reaches lowest areas of the 
  flood plain. Secondary roads and low bridges are flooded.

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sat   Sun   Mon   Tue   Wed
 Bastrop            14   23   22.3   Fri  9 PM  17.6   8.7   7.5   7.1   6.7


&&

LAT...LON 3007 9737 3014 9731 3006 9717 2999 9718


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 20, 6:46 AM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, May 20, 6:46 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
646 AM CDT FRI MAY 20 2016

.UPDATE...
Please see the 12Z aviation forecast discussion below.

&&

.AVIATION...
Low cigs continue over the I-35 corridor this morning with IFR or
low end MVFR expected through this morning. Some patchy fog is
also ongoing, but visibilities have not dropped as low as
indicated in the previous forecast. At KDRT, MVFR clouds have yet
to develop and data generally supports VFR conditions to continue
this morning. We still expect improvement back to VFR this
afternoon along the I-35 corridor as daytime heating and mixing
help to lift and scatter the low clouds.

&&

.PREV DISCUSSION... /ISSUED 407 AM CDT FRI MAY 20 2016/

SHORT TERM (Today through Saturday)...
There is a weak surface high pressure system dominating the area
this morning. Light northeasterly winds are present over the
eastern half of South Central Texas while light southerly flow
dominates the Rio Grande. The first few thousand feet of the lower
atmosphere are saturated with surface dew point temperatures in
the upper 50s to mid 60s early this morning. There are several
surface observation sites reporting patchy to isolated area of fog
and this trend should continue for the next several hours or
through 8 am today. By mid morning, clouds should break and
scatter out as drier airmass filters and north to northeast low
level winds mix down to the surface. No expecting any shower or
thunderstorm activity today for the most part with the exception
of the Rio Grande this evening. There is a slight chance for
storms to develop across the Mexican mountains and then move to
the east and over parts of the Rio Grande. For Saturday, expect
isolated to scattered showers and isolated thunderstorms mainly
along and east of Highway 281 during the afternoon and early
evening hours as several pulses of energy come from the southwest.

LONG TERM (Saturday Night through Thursday)...
A weak upper level ridge is expected to prevail across the area
for several days with mid level shortwaves pushing across the area
from time to time. A dryline over west Texas is forecast to be
fluctuating and going back and forth from west to east and vice
versa. Storms are expected to form ahead of the dryline each day
during the afternoon/early evening and then push across the Rio Grande
and southern Edwards Plateau. Some storms could become strong to
severe late Saturday night and once again Sunday night. The
wet pattern continues for much of next week with storms
developing out west and then pushing to the east to then affect
parts of the Rio Grande and Edwards Plateau. There will be times
when storms hold longer to affect areas along the I-35 corridor.

Hydrology...
There are several river points across the area within the minor
to action stage categories. These river forecast points show
improvement for the next 24 to 48 hours with all river points
showing normal conditions by Sunday afternoon. Expected shower and
thunderstorm activity for the next 48 hours will be limited to
these river points.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              81  66  86  70  85 /  10  10  30  10  30
Austin Bergstrom Intl Airport  82  65  85  69  85 /  10  10  30  10  30
New Braunfels Muni Airport     82  67  86  70  86 /  10  10  30  10  30
Burnet Muni Airport            80  64  84  69  83 /  10  10  20  10  40
Del Rio Intl Airport           84  70  87  73  88 /  10  20  10  20  30
Georgetown Muni Airport        80  63  85  69  84 /  10  10  20  10  30
Hondo Muni Airport             83  68  86  71  87 /  10  10  20  10  30
San Marcos Muni Airport        81  66  85  70  84 /  10  10  30  10  30
La Grange - Fayette Regional   82  67  86  71  85 /  10  10  30  10  30
San Antonio Intl Airport       82  68  86  71  85 /  10  10  30  10  30
Stinson Muni Airport           83  70  87  72  87 /  10  10  30  10  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...24
Synoptic/Grids...17
Hazardous weather outlook, May 20, 5:35 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 AM CDT FRI MAY 20 2016

TXZ171>173-183>194-202>209-217>225-228-211045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
535 AM CDT FRI MAY 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:03 PM CDTRiver Flood WarningEWXFayette60 hr
May 19, 8:05 PM CDTRiver Flood WarningEWXTravis23 hr
May 19, 8:30 PM CDTRiver Flood WarningEWXGonzales56 hr
May 20, 4:19 AM CDTRiver Flood WarningEWXDeWitt53 hr
May 20, 6:59 AM CDTRiver Flood WarningEWXBexar14 hr
May 20, 10:51 AM CDTRiver Flood WarningEWXBastrop, Fayette31 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.